Nebraska, 2006

Hail in Nebraska, July 13, 2006

July 13, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 12, 7:23 PM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 12, 7:23 PM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT WED JUL 12 2006

.UPDATE...
PVA AHEAD OF ANOTHER UPSTREAM VORT IS KEEPING SHOWER AND
THUNDERSTORM ACTIVITY ALIVE THIS EVENING. THE WRF IS VERY WELL
INITIALIZED WITH CURRENT PRECIP...SO FOLLOWED 00Z TREND AND
INCREASED POPS IN THE WEST UNTIL MIDNIGHT. THIS IS A SAFE BET...AND
A BIT REACTIONARY...BECAUSE A PRONOUNCED PRECIP BAND IS HEADED FOR
CARBON COUNTY RIGHT NOW. TRICKER ASPECT IS HOW LONG IT WILL LAST
AND HOW FAR IT WILL TRACK THROUGH THE CWA. THINK THE MOUNTAINS WILL
FILTER OUT MOST OF IT...THUS AN EAST/WEST POP GRADIENT IS IN
PLACE...BUT ALSO ADDED SOME LOW GRADE POPS IN THE WEST FOR AFTER
MIDNIGHT IN CASE THE SHOWERS STICK AROUND. NO OTHER CHANGES TO
PREVIOUS FORECAST.

&&

.PREV DISCUSSION... (ISSUED 200 PM MDT WED JUL 12 2006)

SHORT TERM...THROUGH FRIDAY...WARMER TEMPERATURES AS EXPECTED FOR
PORTIONS OF NEBRASKA PANHANDLE AND SOUTHEAST WYOMING.
HOWEVER...STRUGGLING A BIT FOR CHEYENNE WITH TEMPERATURES REACHING
UP TO 82F DEGREES WHICH IS 10F DEGREES COOLER THAN ANTICIPATED. HAD
MADE A LATE UPDATE TO MAKE MINOR ADJUSTMENTS TO TEMPERATURES.
LOOKING AT TEMPERATURES IN THE NEBRASKA PANHANDLE...CHADRON WAS THE
WARMEST AT 1 PM MDT WITH 99F DEGREES. LATEST RADAR REFLECTIVITY
SHOWS THUNDERSTORMS DEVELOPING NEAR THE LARAMIE MOUNTAINS AND MOVING
EAST AT 10 MPH.  THE STRONGER STORM IS LOCATED NEAR HAWK SPRINGS BUT
ONLY EXPECT BRIEF SHOWER.  OTHER THUNDERSTORMS STARTING TO MOVE INTO
WESTERN CARBON COUNTY.  EXPECT ISOLATED ACTIVITY TO CONTINUE THROUGH
THE EARLY EVENING. THE BEST CHANCES FOR STRONGER THUNDERSTORMS WILL
BE OVER THE NEBRASKA PANHANDLE ASSOCIATED WITH THE BETTER MOISTURE.
ALTHOUGH THERE IS NO EXPECTATION OF STORMS BECOMING SEVERE...COULD
SEE SOME BRIEF HEAVY RAIN...PEA SIZE OR SMALLER HAIL AND WIND GUSTS
UP TO 45 MPH. OVERNIGHT EXPECT WARMER LOW TEMPERATURES OVER THE
NEBRASKA PANHANDLE. AS WEAK SHORTWAVE MOVES TO THE EAST OF NORTHERN
WYOMING...TEMPERATURES EXPECTED TO WARMER ON THURSDAY. RISING
HEIGHTS AND WARMER TEMPERATURES SHOULD CONFINE ANY THUNDERSTORM
ACTIVITY TO THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS FOR THURSDAY
AND FRIDAY. HOWEVER...EXPECT MINIMAL ACTIVITY OVER THE MOUNTAINS AND
CONTINUE WITH VERY LOW GRADE POPS.

LONG TERM...FRIDAY THROUGH WEDNESDAY. THE UPPER RIDGE REMAINS OVER
THE AREA THROUGH THE PERIOD. THIS WILL KEEP TEMPERATURES ABOVE
NORMAL THROUGH THE PERIOD AND RAINFALL ISOLATED. THE GFS AND DGEX
DIFFER IN THE EXTENT OF THE ISOLATED SHOWER ACTIVITY WITH THE DGEX
BEING SLIGHTLY WETTER. GENERALLY THE DRIER GFS SEEMS TO BE
PREFERRED. THIS WILL KEEP THE RH FIELDS QUITE LOW DURING THE PERIOD
AND THE DANGER OF WILD LAND FIRES HIGH...HOWEVER OVERALL THE WIND
FIELDS WILL REMAIN LIGHT UNDER THE UPPER RIDGE AND FIRE SPREAD WILL
BE LIMITED. EXCESSIVE HEAT WILL POSE A CONCERN OVER THE AREA WITH
AFTERNOON HIGHS REACHING THE UPPER 90S TO AROUND 100 ON THE PLAINS.
HOWEVER OVERNIGHT LOWS WILL FALL INTO THE 60S AS USUAL.

FIRE WEATHER...SIMILAR CONDITIONS TO YESTERDAY WITH ISOLATED DRY
THUNDERSTORMS MOVING OVER NORTH PORTIONS CARBON COUNTY...BUT
RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. MAIN CONCERN WILL BE ON
THURSDAY AND FRIDAY WITH MODELS INDICATING RELATIVE HUMIDITY VALUES
BELOW 15 PERCENT ACROSS MUCH OF THE CWA ON THURSDAY AND THEN CWA
WIDE ON FRIDAY. HOWEVER...MODELS SHOW WINDS WILL BE BELOW RED FLAG
CRITERIA. FOR NOW IT DOES NOT APPEAR THAT ANY FIRE WEATHER
HIGHLIGHTS WILL BE NECESSARY FOR THURSDAY OR FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GOERING
LONG TERM....COPLEY
UPDATE.......SOWKO
Hazardous weather outlook, Jul 12, 9:30 AM MST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT WED JUL 12 2006

WYZ059>070-131630-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1030 AM MDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON
AND EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL RETURN ALONG AND WEST OF THE LARAMIE
RANGE SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-131630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1030 AM MDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND
EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH. WIND
GUSTS UP TO 45 MPH...BRIEF HEAVY RAIN...AND PEA SIZE HAIL WILL BE
POSSIBLE WITH THESE STORMS.

SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL RETURN TO THE NEBRASKA PANHANDLE ON
MONDAY THROUGH WEDNESDAY.

SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 13, 12:29 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     TSTM WND GST     5 W CHADRON             42.84N 103.10W
07/13/2006  M55.00 MPH       DAWES              NE   ASOS

&&

The radar

The Rapid City radar (KUDX), 144 km away, was scanning. The volume nearest the first event began at 07:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawes

When
July 13, 12:29 AM MST to 12:34 AM MST
Where
Dawes County, 5 mi E of Chadron
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.833, -102.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520823.